I'm a newly diagnosed diabetic (age 67) and am taking 7 days worth of Prednisone for a touch of pneumonia. My blood sugar has gone to 200. Is there something I can do to keep it down (my normal is usually around 120) and am I hurting myself during these 7 days? How high do I let it go before I call for help? Thanks for your help.
Prednisone can indeed cause some short-term rise in blood sugars, as well as the infection itself causing hyperglycemia.
YOu can speak with your doctor abut temporarily increasing the dose of some of your diabetes medications to keep it under control. Dietary changes can help as well, including increasing your water intake and further restricting sweets and simple carbs. I suggest contacting your doctor if you notice sustained glucose numbers over 200 during the following days. A short-term rise in blood sugars is not generally harmful unless it becomes very high and is accompanied by dehydration,ketones, confusion, vomiting, abdominal pain, or is unresponsive to your medications.Stay in close contact with your doctor during this time, and do not hesitate to ask questions.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.